MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES DIRECT DRIVE REPOSABLE GRASPERS; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES DIRECT DRIVE REPOSABLE GRASPERS; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: ni.Event description: grasper was working fine when taken out of package.Product broke inside patient during operation.Hss has received a product complaint from [hospital], see product detail below: product: direct drive reposable graspers supplier part number: n/a.Batch: 1545993.Supplier: applied medical.Complaint: ["damaged/requires repair or replacement".Description: grasper was working fine when taken out of packaging.Product broke inside patient during the operation.Action: product was assessed to see if any parts were possibly within the patient cavity.A new grasper was opened.Is product available? yes.Is packaging available? yes.Can you please liaise directly with the complainant to arrange pick up of the faulty item/s.We request that a written corrective action plan is provided, clearly defining a planned solution and a timeframe by the kpi deadline of 21 august 2025.No clinical impact.Additional info received by amr rep via email on august 18, 2025: 1.What component of the device broke? hinge broke and came loose on the neck of grasper.2.What circumstances that led to the break? the circumstances leading to the incident was that the grasper was working fine and after inserting it back into the patient, the surgeon noticed it wasn't functioning.3.What is the size/composition of detached fragments (if any)? one side of the hinge was still attached to the grasper.I'd say its about 1cm long in total.Additional info received by amr rep via email on august 20, 2025: reply from [complainant]: the hinge was still attached on one end to the grasper; it was just hanging from the grasper.The whole piece did not come off and the surgeons did have a look inside the patient.Estimate the hinge is about 1cm long in total.Intervention: product was assessed to see if any parts were possibly within the patient cavity.Patient status: unknown.
 
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: ni.Event description: grasper was working fine when taken out of package.Product broke inside patient during operation.Hss has received a product complaint from [hospital], see product detail below: product: direct drive reposable graspers.Supplier part number: n/a.Batch: 1545993.Supplier: (b)(4).Complaint: ["damaged/requires repair or replacement"] description: grasper was working fine when taken out of packaging.Product broke inside patient during the operation.Action: product was assessed to see if any parts were possibly within the patient cavity.A new grasper was opened.Is product available? yes.Is packaging available? yes.Can you please liaise directly with the complainant to arrange pick up of the faulty item/s.We request that a written corrective action plan is provided, clearly defining a planned solution and a timeframe by the kpi deadline of 21 august 2025.No clinical impact.Additional info received by amr rep via email on august 18, 2025: 1.What component of the device broke? hinge broke and came loose on the neck of grasper.2.What circumstances that led to the break? the circumstances leading to the incident was that the grasper was working fine and after inserting it back into the patient, the surgeon noticed it wasn't functioning.3.What is the size/composition of detached fragments (if any)? one side of the hinge was still attached to the grasper.I'd say its about 1cm long in total.Additional info received by amr rep via email on august 20, 2025: reply from [complainant]: the hinge was still attached on one end to the grasper; it was just hanging from the grasper.The whole piece did not come off and the surgeons did have a look inside the patient.Estimate the hinge is about 1cm long in total.Intervention: product was assessed to see if any parts were possibly within the patient cavity.Patient status: no clinical impact.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the jaws were dislodged from the slot track and one side of the jaw had fractured.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
DIRECT DRIVE REPOSABLE GRASPERS
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22868967
Report Number2027111-2025-00706
Device Sequence Number9123150
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4120
Device Catalogue Number101476259
Device Lot Number1545993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown